Alert archive / Ohio / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 129, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 19, 2007, 1:06 PM EDT for Hamilton County, Ohio. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2007, 1:06 PM EDT (17:06 UTC)
- Expired
- Jul 19, 2007, 2:00 PM EDT
- In force
- 54 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Hamilton County, OH
The radar
The Cincinnati radar (KILN), 72 km from the middle of the area, began a volume at 17:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 1:13 PM EDT | HAIL 1 | 3 Nw Cleves, OH | NICKEL TO QUARTER SIZE HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.1 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1294 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 757 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 6.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 191705 SVRILN OHC061-191800- /O.NEW.KILN.SV.W.0129.070719T1706Z-070719T1800Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 106 PM EDT THU JUL 19 2007 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HAMILTON COUNTY IN SOUTHWEST OHIO... * UNTIL 200 PM EDT. * AT 1259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR HARRISON...MOVING EAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... CHEVIOT... NORTH COLLEGE HILL... MOUNT HEALTHY... FINNEYTOWN... CINCINNATI... WYOMING... NORWOOD... READING... IN ADDITION...GRANDVIEW...ADDYSTON...MACK NORTH...MACK SOUTH... DENT...COVEDALE...BRIDGETOWN NORTH AND WHITE OAK WEST ARE NEAR THE PATH OF THIS SEVERE THUNDERSTORM. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY TO MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT THURSDAY EVENING. LAT...LON 3929 8483 3909 8484 3908 8429 3927 8427 $$
1 follow-up statement
000 WWUS51 KILN 191721 SVSILN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 119 PM EDT THU JUL 19 2007 OHC061-191800- /O.CON.KILN.SV.W.0129.000000T0000Z-070719T1800Z/ HAMILTON OH- 119 PM EDT THU JUL 19 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT FOR HAMILTON COUNTY... AT 113 PM EDT...STORM SPOTTERS REPORTED QUARTER SIZE HAIL IN CLEVES. RADAR INDICATED THAT THIS SEVERE THUNDERSTORM REMAINS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR GRANDVIEW...MOVING EAST AT 35 MPH. LOCATIONS IMPACTED INCLUDE... MOUNT HEALTHY...NORTH COLLEGE HILL...FOREST PARK...FINNEYTOWN... LUDLOW...WYOMING...CINCINNATI AND NORWOOD. IN ADDITION...NORTHBROOK...WHITE OAK EAST...MOUNT HEALTHY HEIGHTS... MONFORT HEIGHTS EAST...GREENHILLS...WOODLAWN...ST. BERNARD AND ELMWOOD PLACE ARE NEAR THE PATH OF THIS STORM. THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL AND DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY TO MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT THURSDAY EVENING. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3930 8481 3908 8483 3908 8429 3927 8427 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 11:52 AM EDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jul 19, 11:52 AM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 1152 AM EDT THU JUL 19 2007 .SYNOPSIS... NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY AS A STRONG COLD FRONT MOVES THROUGH THE REGION. THE FRONT WILL DROP SOUTH INTO THE TENNESSEE VALLEY TONIGHT WITH RAIN COMING TO AN END. HIGH PRESSURE WILL BUILD INTO THE LOWER GREAT LAKES AND OHIO VALLEY FRIDAY... BRINGING DRY AND PLEASANT WEATHER THROUGH THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... SCATTERED SHOWERS HAVE BEEN TRACKING ACROSS THE NORTHERN HALF OF THE FORECAST AREA THROUGH THE MORNING WITH JUST ISOLATED THUNDERSTORMS. EXTENSIVE CLOUD COVER HAS LIMITED HEATING AND INSTABILITY IN THE NORTHERN ZONES AND IT APPEARS THAT THIS WILL CONTINUE TO BE THE CASE THROUGH THE DAY. IN THE SOUTH THERE IS LESS CLOUD COVER WITH ONLY ISOLATED CELLS. LATEST ANALYSIS SUGGESTS CAPE BETWEEN 1000 AND 1500 J/KG IN THIS AREA. EXPECT TO HAVE SOME MORE INSOLATION WHICH MAY ALLOW THE CAPE TO GET CLOSE TO 2000 J/KG. THE COLD FRONT REMAINS NEAR THE MICHIGAN BORDER BUT THERE IS A PREFRONTAL TROUGH EXTENDING FROM NORTHWEST OHIO INTO CENTRAL PARTS OF INDIANA AND ILLINOIS. SATELLITE IMAGERY INDICATED AN ENHANCED AREA OF CUMULUS DEVELOPING ALONG THIS BOUNDARY. AS THE PREFRONTAL TROUGH STARTS TO COINCIDE WITH THE SOUTHERN EDGE OF THE THICKER CLOUDS THEN IT MAY BECOME ENHANCED DUE TO DIFFERENTIAL HEATING EFFECTS. IT APPEARS THAT STORMS WILL DEVELOP ALONG AND AHEAD OF THIS TROUGH AND AFFECT THE SOUTHERN THIRD OF THE FORECAST AREA. THERE SHOULD BE SUFFICIENT INSTABILITY FOR THE STORMS TO BECOME STRONG TO SEVERE IN THIS AREA. FURTHER NORTH SHOWERS AND THUNDERSTORMS WILL CONTINUE TO OCCUR UNTIL THE FRONT PASSES. BUT LIMITED INSTABILITY SHOULD KEEP THE THREAT OF SEVERE WEATHER TO A MINIMUM. LATEST OPERATIONAL MODELS SUGGEST THAT PRECIPITATION WILL MOVE SOUTH OF THE FORECAST AREA DURING THE THE EVENING AND THUS HAVE DECREASED POPS A BIT FASTER FOR TONIGHT. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... FRONT WILL BE WELL SOUTH OF THE REGION BY DAYBREAK FRI...WITH BROAD CANADIAN SFC HI BUILDING IN FROM NORTHWEST. COMBINATION OF LO LVL CAA...NRLY FLO AND LEFTOVER BNDRY LYR MOISTURE WILL ENABLE SCT/BKN CU DVLPMNT FRI AFTN. ANOTHER SPOKE OF MID LVL ENERGY DROPPING THRU THE UPR TROF FRI AFTN SHOULD ENHANCE CU DVLPMNT AND WILL HOLD THE TROF AXIS BACK ACRS REGION INTO FRI NIGHT. 00Z NAM TRYING TO SPIT OUT SOME ISOLD CONVECTION WITH THIS FEATURE FRI EVNG...BUT THINK THIS IS OVERDONE WITH BROAD SUBSIDENCE DVLPG ABV BNDRY LYR ALONG WITH AN ENHANCED MID LVL INVERSION. UPR TROF AXIS WILL PULL EAST OF FCST AREA FRI NIGHT AS SFC HI CENTERS OVER THE REGION...WITH CLR SKIES AND LGT WINDS. SFC HI WILL REMAIN ACRS OH VLY FOR SAT WITH A DRY AND PLEASANT AIRMASS. SHOULD SEE PLENTY OF SUNSHINE WITH ANTICYCLONIC FLO SAT AND INCREASING SUBSIDENCE THRU MUCH OF THE ATMOSPHERE. TEMPS...FRI WILL BE A GIFT FOR A MID JUL DAY...WITH TEMPS IN THE U70S TO AROUND 80 AND LOW HUMIDITIES. SIMILAR CONDITIONS SAT...WITH EXCEPTION OF A LITTLE MORE IN WAY OF SUNSHINE AS CAA SLACKENS. IDEAL RADIATIONAL COOLING SETUP BOTH FRI/SAT NIGHTS UNDER MSTLY CLR SKIES AND LGT WINDS. UNDERCUT MAV GUID A BIT BOTH NIGHTS...WITH TEMPS IN 50S. RYAN && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... FOLLOWED HPCS SOLUTION THROUGH THE PERIOD . IT APPEARS THAT THE ECMWF CONTINUES TO BE MORE OF AN OUTLIER AS IT STILL HOLDS ON TO RETROGRESSION OF THE MID-LEVEL VORTEX NEAR THE EASTERN GREAT LAKES...WHEREAS IT WAS THE OPERATIONAL 00Z GFS THAT SHOWED MORE SUPPORT FROM THE 00Z NCEP ENSEMBLE MEAN IN SHOWING PROGRESSIVE TENDENCY OF THIS SYSTEM. IT WAS THE 00Z GFS MODEL OF CHOICE THAT THE MAIN SYNOPTIC FEATURES WERE DRAWN FROM. THE 12Z OPERATIONAL GFS ALSO SHOWED CONTINUITY WITH THE 00Z GFS MODEL RUN. FOR THIS PERIOD...HIGH PRESSURE DOMINATES THE WEATHER PATTERN. BY MONDAY THERE IS SOMEWHAT OF A BREAKDOWN WITH THE SURFACE RIDGE AS PERTURBATIONS ARE FORECAST TO RIDE OVER THE RIDGE. ALTHOUGH THERE ARE SOME SIGNALS INDICATING LOW POPS POSSIBLE IN ASSOCIATING WITH THESE IMPULSES...GIVEN HIGH UNCERTAINTY HAVE KEPT MENTION OF PRECIP OUT OF THE FORECAST AT THIS TIME. && .AVIATION /15Z THURSDAY THROUGH MONDAY/... SHOWERS AND THUNDERSTORMS SHOULD REMAIN SCATTERED UNTIL AFTER ABOUT 19Z WHEN INCREASING INSTABILITY AHEAD OF COLD FRONT BRINGS A LIKELIHOOD OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS ACROSS THE SOUTHERN TAF SITES. FROM ABOUT 21-02Z...POTENTIAL FOR WIND GUSTS UP TO 30KTS AND POSSIBLY HIGHER WHERE THUNDERSTORMS MAY BECOME SEVERE. VERY EFFICIENT RAIN PRODUCING STORMS COULD REDUCE VISIBILITIES DOWN TO MVFR IN THUNDERSTORMS. AFTER ABOUT 04Z GRADUAL CLEARING...BUT WINDS SHOULD REMAIN HIGH ENOUGH TO PREVENT DROP IN VISIBILITIES WITH POTENTIAL EXCEPTION OF KILN/KLUK. OUTLOOK...MVFR VSBYS POSSIBLY LATE THU NIGHT AND FRI NIGHT. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
Hazardous weather outlook, Jul 19, 12:24 PM EDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 1224 PM EDT THU JUL 19 2007 INZ050-058-059-OHZ026-034-035-042>046-051>056-060>062-200915- WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN- UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING- PREBLE-MONTGOMERY-GREENE- 1224 PM EDT THU JUL 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE REGION THROUGH THE AFTERNOON AND DIMINISH DURING THE EVENING AFTER A COLD FRONT MOVES THROUGH. HOWEVER...EXTENSIVE CLOUD COVER WILL LIMIT THE INSTABILITY AHEAD OF THE FRONT. ONE OR TWO STORMS COULD PRODUCE WIND GUSTS UP TO 60 MPH...BUT MOST OF THE THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. WITH ABUNDANT AVAILABLE MOISTURE...THUNDERSTORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL WHICH COULD RESULT IN MINOR FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SINCE ANY SEVERE THUNDERSTORM ACTIVITY IS EXPECTED TO BE ISOLATED...SPOTTER ACTIVATION IS NOT EXPECTED. HOWEVER...STORM SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER THAT THEY OBSERVE. INZ066-073>075-080-KYZ089>100-OHZ063>065-070>074-077>082-088-200915- FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE- KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS- FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING- HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 1224 PM EDT THU JUL 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. DAYTIME HEATING IS RESULTING IN THE ATMOSPHERE BECOMING MODERATELY UNSTABLE. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A TROUGH OF LOW PRESSURE THAT IS PRECEDING A COLD FRONT DROPPING SOUTHWARD ACROSS THE REGION. CONDITIONS WILL BE FAVORABLE FOR SOME OF THESE STORMS TO BECOME SEVERE. DAMAGING STRAIGHT LINE WINDS WILL BE THE MAIN THREAT...WITH SOME PENNY TO NICKEL SIZE HAIL POSSIBLE AS WELL. IN ADDITION...WITH ABUNDANT AVAILABLE MOISTURE...THUNDERSTORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL WHICH COULD RESULT IN MINOR FLOODING. THE SEVERE WEATHER POTENTIAL WILL DIMINISH DURING THE EVENING WITH THE LOSS OF HEATING AND PASSAGE OF THE COLD FRONT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Jul 19, 9:39 AM EDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
939 AM EDT THU JUL 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0911 PM TSTM WND DMG MOUNT OLIVET 38.53N 84.04W
07/18/2007 ROBERTSON KY EMERGENCY MNGR
STRUCTURAL DAMAGE TO TWO BARNS AND NUMEROUS LARGE LIMBS
DOWN
0930 PM TSTM WND DMG 3 S MAYSVILLE 38.59N 83.78W
07/18/2007 MASON KY LAW ENFORCEMENT
2 TREES DOWN BLOCKING ROADS
1205 AM TSTM WND DMG CLARKSVILLE 39.40N 83.98W
07/19/2007 CLINTON OH FIRE DEPT/RESCUE
A FEW LARGE LIMBS BLOCKING ROADS
1255 AM TSTM WND DMG SPRING VALLEY 39.61N 84.01W
07/19/2007 GREENE OH LAW ENFORCEMENT
A FEW TREES DOWN
0354 AM TSTM WND DMG LANCASTER 39.72N 82.60W
07/19/2007 FAIRFIELD OH LAW ENFORCEMENT
LARGE TREE LIMBS DOWN
&&Local storm report, Jul 19, 10:11 AM EDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1011 AM EDT THU JUL 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND GST 3 NE WAVERLY 39.16N 82.94W
07/17/2007 M61 MPH PIKE OH EMERGENCY MNGR
MEASURED AT PIKE COUNTY AIRPORT
&&The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 11:55 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Warren | 50 min |
| Jul 19, 12:48 AM EDT | Severe Thunderstorm Warning | ILN | Greene, Montgomery, Warren | 42 min |
| Jul 19, 1:02 AM EDT | Areal Flood Advisory | ILN | Montgomery, Warren | 88 min |
| Jul 19, 2:54 AM EDT | Areal Flood Advisory | ILN | Logan, Shelby | 2 hr |
| Jul 19, 2:54 AM EDT | Areal Flood Advisory | ILN | Logan, Shelby | 2 hr |
| Jul 19, 3:06 AM EDT | Severe Thunderstorm Warning | ILN | Darke | 39 min |
| Jul 19, 3:53 AM EDT | Severe Thunderstorm Warning | ILN | Fairfield | 37 min |
| Jul 19, 1:34 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Scioto | 56 min |
| Jul 19, 1:39 PM EDT | Severe Thunderstorm Warning | ILN | Highland | 36 min |
| Jul 19, 1:50 PM EDT | Severe Thunderstorm Warning | ILN | Highland | 55 min |
| Jul 19, 3:20 PM EDT | Severe Thunderstorm Warning | ILN | Adams | 40 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.